Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 15, NWS Milwaukee, WI

September 19, 20254 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 19, 2025, 3:42 AM CDT for 4 counties in Wisconsin. It took effect at Sep 20, 2025, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 3:42 AM CDT (08:42 UTC)
In effect from
Sep 20, 2025, 1:00 AM CDT
Expired
Sep 20, 2025, 4:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

Counties Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

042 
WHUS43 KMKX 190842
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
342 AM CDT Fri Sep 19 2025

WIZ052-060-066-071-191645-
/O.NEW.KMKX.BH.S.0015.250920T0600Z-250920T2100Z/
Sheboygan-Ozaukee-Milwaukee-Racine-
342 AM CDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee and Racine Counties.

* WHEN...From late tonight through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
6 follow-up statements
169 
WHUS43 KMKX 191400
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
900 AM CDT Fri Sep 19 2025

WIZ052-060-066-071-192200-
/O.CON.KMKX.BH.S.0015.250920T0600Z-250920T2100Z/
Sheboygan-Ozaukee-Milwaukee-Racine-
900 AM CDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SATURDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee and Racine Counties.

* WHEN...From late tonight through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
244 
WHUS43 KMKX 191859
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
159 PM CDT Fri Sep 19 2025

WIZ052-060-066-071-200300-
/O.CON.KMKX.BH.S.0015.250920T0600Z-250920T2100Z/
Sheboygan-Ozaukee-Milwaukee-Racine-
159 PM CDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
SATURDAY THROUGH SATURDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee and Racine Counties.

* WHEN...From 1 AM CDT Saturday through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
758 
WHUS43 KMKX 200148
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
848 PM CDT Fri Sep 19 2025

WIZ052-060-066-071-201000-
/O.CON.KMKX.BH.S.0015.250920T0600Z-250920T2100Z/
Sheboygan-Ozaukee-Milwaukee-Racine-
848 PM CDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
SATURDAY THROUGH SATURDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee and Racine Counties.

* WHEN...From 1 AM CDT Saturday through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
103 
WHUS43 KMKX 200923
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
423 AM CDT Sat Sep 20 2025

WIZ052-060-066-071-201730-
/O.CON.KMKX.BH.S.0015.000000T0000Z-250920T2100Z/
Sheboygan-Ozaukee-Milwaukee-Racine-
423 AM CDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee and Racine Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
006 
WHUS43 KMKX 201356
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
856 AM CDT Sat Sep 20 2025

WIZ052-060-066-071-202100-
/O.CON.KMKX.BH.S.0015.000000T0000Z-250920T2100Z/
Sheboygan-Ozaukee-Milwaukee-Racine-
856 AM CDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee and Racine Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
663 
WHUS43 KMKX 202112
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
412 PM CDT Sat Sep 20 2025

WIZ052-060-066-071-202215-
/O.EXP.KMKX.BH.S.0015.000000T0000Z-250920T2100Z/
Sheboygan-Ozaukee-Milwaukee-Racine-
412 PM CDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Southeast winds have weakened, and subsequent waves have subsided
to below 3 feet. Thus, the Beach Hazards Statement has been
allowed to expire. Waves are expected to drop to 1 to 2 feet by
this evening.

$$
Wood

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 18, 10:05 PM CDT, 5 hours 37 minutes earlier. Its key messages:

  • Patchy fog development in east-central Wisconsin, primarily along the Lake Michigan counties. Local drops in visibility to three quarters of a mile expected.
  • Isolated thunderstorms (15-30% chance) in southwest WI late tonight through Friday. Showers and storms becoming likely for Friday night. Chances for showers and storms continue into early next week along with above normal temperatures.
  • A Small Craft Advisory may be needed from Sheboygan to Winthrop Harbor late Friday night into early Saturday afternoon due to breezy southeast winds and building waves.
  • A Beach Hazard Statement by be needed from Sheboygan County south to Kenosha County due to a High Swim Risk late Friday night into early Saturday afternoon. Persistent breezy southeast winds and building waves are forecast.
Area forecast discussion, Sep 18, 10:05 PM CDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1005 PM CDT Thu Sep 18 2025

.KEY MESSAGES...

- Patchy fog development in east-central Wisconsin, primarily
  along the Lake Michigan counties. Local drops in visibility to
  three quarters of a mile expected.

- Isolated thunderstorms (15-30% chance) in southwest WI late
  tonight through Friday. Showers and storms becoming likely for
  Friday night. Chances for showers and storms continue into
  early next week along with above normal temperatures.

- A Small Craft Advisory may be needed from Sheboygan to
  Winthrop Harbor late Friday night into early Saturday
  afternoon due to breezy southeast winds and building waves.

- A Beach Hazard Statement by be needed from Sheboygan County
  south to Kenosha County due to a High Swim Risk late Friday
  night into early Saturday afternoon. Persistent breezy
  southeast winds and building waves are forecast.

&&

.UPDATE...
Issued 1006 PM CDT Thu Sep 18 2025

Main update to the forecast tonight is to include areas of fog
development downwind of Lake Michigan in the Sheboygan,
Washington, Ozaukee, and Fond du Lac County regions.
Observations have seen generally 3-5 mile visibility within this
fog deck, but a few pockets of visibility down to three
quarters of a mile have also been observed. Cannot rule out very
isolated pockets of dense fog (less than a quarter mile) within
the deck, especially in low lying areas. This fog deck is
expected to slowly expand inland and slightly southward,
dissipating into the late overnight hours tonight and the early
morning hours Friday as winds shift to become easterly and cut
back on the fetch from Lake Michigan.

A few widely scattered showers (20-30% chances) still linger
west of Madison, and are expected to pulse up and down through
the remainder of tonight. Showers will perk up into the morning
hours Friday and begin to produce isolated thunder/lightning.

MH

&&

.SHORT TERM...
Issued 301 PM CDT Thu Sep 18 2025

Tonight through Friday night:

The backdoor cold front and lake breeze has initiated convection
over Manitowoc County into far nrn Sheboygan County. This
development will likely continue for the next few hours so
introduced isold storms for ne Fond du Lac County and nrn
Sheboygan County. Otherwise mid level moisture and brief and
light showers will continue to stream nwd from ern IA toward sw
WI this afternoon and evening. This activity is expected to
increase in coverage and intensity tnt over IA and MN as
vorticity maximums continue to stream nwd around the main upper
trough over ern SD. A sly low level jet of 25 kts and associated
thetae advection will aid in this development. South central WI
will remain on the ern fringes of the expected precipitation
with 20-30 percent chances forecast.

For Fri-Fri nt, the upper trough and weak sfc low over wrn MN
Fri AM will lift into nw MN for Fri nt. A trailing and weak sfc
trough and cold front will move into central or ern IA for Fri
afternoon then to the MS River Fri nt. One or two vorticity
maximums in sly flow aloft will be traversing through the area
along with PWs of 1.3-1.4 inches and MUCAPE of 1000-1500 J/KG.
The models are responding with greater and more widespread QPF.
Showers will become likely (60%) with chances for storms Fri
afternoon west of Madison then 60-80% for all of srn WI Fri nt.

Gehring

&&

.LONG TERM...
Issued 301 PM CDT Thu Sep 18 2025

Saturday through Thursday:

Much of the showers and storms from Fri nt should have exited
ern WI by 12Z Sat, but an upper trough will swing newd from srn
MN to nrn WI. Some PVA will likely move across the region along
with a decaying cold front. 40-60% chances for showers and
storms are forecast but greatest north of Madison. Additional
shortwave troughs, within relatively weak quasi-zonal flow, and
relatively warm, humid, and unstable conditions, will continue
to support 30-50% chances for showers and storms into early
next week. Toward the middle of the week a closed off upper low
or a passing shortwave trough will move across the central USA.
Srn WI could be on the nrn fringes of showers, but only 20%
chances for showers are forecast at this time over far srn WI.

Gehring

&&

.AVIATION...
Issued 1006 PM CDT Thu Sep 18 2025

Light (3 to 6 kt) northeasterly winds are expected to continue
across southern Wisconsin through the remainder of tonight.
Generally VFR conditions continue, with the exception of a fog
bank that has blown in from Lake Michigan in Sheboygan, Fond du
Lac, Washington, Ozaukee, and northern Milwaukee and Waukesha
Counties. Visibilities within this bank have generally remained
between 2 and 4 SM, but local pockets of 1/4 to 3/4 SM
visibility have been reported at SBM. This bank will progress
inland slowly through late tonight, but is expected to begin to
dissipate and lift into the early morning hours Friday as winds
shift to become easterly. This may result in a brief period of
1000-2000 ft cloud decks.

Isolated to widely scattered showers will continue west of MSN
through tonight into Friday, with isolated thunderstorms also
developing into Friday morning. Showers and lowered ceilings
will progress eastward throughout the day Friday, reaching Lake
Michigan counties into the evening hours.

MH

&&

.MARINE...
Issued 301 PM CDT Thu Sep 18 2025

Light to modest northeast winds over the northern half of the
lake will gradually expand into the southern half of the lake into
the early evening with the passage of a weak backdoor cold front.
Light to modest northeast winds are then expected tonight
becoming easterly on Friday. Breezy east to southeast winds will
then prevail Friday night through Saturday morning as Canadian
high pressure strengthens to around 30.4 inches as it moves into
the Lower Great Lakes and southern Quebec, and as low pressure
around 29.9 inches moves from the eastern Dakotas into Minnesota.
Intermittent showers and thunderstorms are expected Friday night
through Sunday. A Small Craft Advisory may be needed late Friday
night into early Saturday afternoon from Sheboygan to Winthrop
Harbor due to breezy southeast winds and building waves.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 18, 10:06 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1006 PM CDT Thu Sep 18 2025

WIZ046-047-051-052-056>060-062>072-200315-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1006 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Slight chances for thunderstorms over southwest Wisconsin late
tonight.

Patchy dense fog in east-central Wisconsin into the late overnight
hours.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There are higher chances for thunderstorms across the region
Friday afternoon and night, then continuing through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-200315-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1006 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A Small Craft Advisory may be needed late Friday night into early
Saturday afternoon for breezy southeast winds and building waves.

There are chances for thunderstorms Friday night into early next
week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200315-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1006 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Slight chances for thunderstorms over central Lake Michigan.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There are chances for thunderstorms Friday night into early next
week.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:46 AM CDTSmall Craft AdvisoryMKX36 hr
Sep 19, 4:10 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette20 min

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.